News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: low wbc and high monocyte


 nananurse - Wed Dec 20, 2006 5:14 pm

51 year old female with family history of melanoma, bladder cancer and colon cancer. I just had my yearly physical and was told my wbc was 3.2 monocytes 10 globulin 2.2 and alb/glob is 2.1. Other than feeling a little tired, which is probably normal for everything I do in a day. I have no complaints. I take all the mannatech vitamins and no other medications. I have a skin condition called hailey hailey, but have no breakouts at this time. Could you tell me why my labs are out of wack. They have been taken 3 times with the same result.
Thanks, nananurse
 Dr. Safaa Mahmoud - Wed Dec 20, 2006 6:09 pm

User avatar Hello,

Normal values for
Globulin : 2.0–3.5 g/dL
Albumin/globulin ratio: Greater than 1.0
So, your results are within the normal range.

Normal monocyte count ranges from about 4-10% of white blood cells (WBCs).
WBCs normal count:4000-11000.
Leucopenia is a WBCs count less than 4000.

So, your results shows a mild leucopenia.

Causes include:
-Viral infections
-Collagen-vascular diseases
-Drugs: like MTX which is used in the treatment of your disease.
Have you been on any treatment for the Hailey Hailey disease recently before the blood tests.
-Bone marrow, liver, spleen diseases.

Follow up with your Doctor is essential.
Keep us updated.
Best regards.
 nananurse - Thu Dec 21, 2006 7:42 am

I have been on k-flex and minicin for hailey hailey break outs. No other problems.
 nananurse - Thu Dec 21, 2006 7:45 am

The family history of melanoma and other cancer was from my sister and mother. I haven't had any cancers or anything else.
 nananurse - Thu Dec 21, 2006 12:21 pm

nananurse wrote:I have been on k-flex and minocin for hailey hailey break outs. No other problems.

 Dr. Safaa Mahmoud - Thu Dec 21, 2006 3:25 pm

User avatar Hello,

I can not find a definitive cause for this mild neutropenia but according to the history you have mentioned possible causes are:

- Neutropenia is a reported side effect for keflex(in combination form with paracetamol), so it may be contributing to the neutropenia especially it is a mild form.

- Some people during periods of stress have their leukocyte count lowered for a transient period.

- Another possibility to be excluded.
Cyclic neutropenia: it is considered if on serial differential blood counts a typical cyclical pattern of blood neutrophils count is seen. (at least 3 times per week over six weeks) to search for the disease.

Keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here